Georgia, 2014

Damaging Wind in Georgia, June 6, 2014

June 6, 2014 · NWS JAX · 1 event in 1 county or zone

The combination of a lingering surface front over SE Ga and a passing upper level short wave trough sparked late night severe storms over the area over an unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The combination of a lingering surface front over SE Ga and a passing upper level short wave trough sparked late night severe storms over the area over an unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 8:55 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 6, 8:55 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT FRI JUN 6 2014

.UPDATE...CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT
PARTS OF NORTHEAST FL AND SOUTHEAST GA AIDED BY LINGERING INSTABILITY
FROM DIURNAL HEATING AND UPPER LEVEL DISTURBANCES. MEAN MOTION OF
THE THE SHOWERS AND STORMS WILL BE SE TO S NEAR 10-15 MPH AND
CONTINUE TO PRODUCE OCCASIONAL STRONG TO POSSIBLY SEVERE WIND GUSTS
AND PERHAPS SOME SMALL HAIL. BRIEF LOCALLY HEAVY RAINFALL WILL ALSO
OCCUR. LATEST MESOANALYSIS SHOWS SBCAPE VALUES ARE STILL IN THE
2000-3000 J/KG RANGE AND DOWNDRAFT CAPE ALSO ELEVATED AROUND 1000J.
THUS THE THREAT OF SEVERE WEATHER IS NOT OVER AND SPC CONTINUES TO
SHOW A PORTION OF THE FORECAST AREA IN A SLIGHT RISK FROM AROUND
INTERSTATE 10 NORTHWARD. ANTICIPATE GENERALLY WEAKER STORM ACTIVITY
AROUND MIDNIGHT TO 2 AM TIME FRAME. MAY UPDATE FCST TO CONTINUE TO
SHOW SCT SHOWERS AND STORMS AFTER 2 AM AS ANOTHER SHORTWAVE DROPS IN
OVER ERN AL AND GA LATE TONIGHT AND EARLY SATURDAY MORNING.

&&

.AVIATION...
PREVAILING VFR IS EXPECTED OUTSIDE OF TSRA...WHICH ALLOW
CONDITIONS TO DETERIORATE TO IFR. VCTS CONTINUES PAST MIDNIGHT
BUT HAVE KEPT TEMPO ONLY AT JAX SINCE STORMS ARE WITHIN 5 MILES
OF THE AIRPORT. STORMS WILL WIND DOWN BETWEEN 04Z AND 06Z.

&&

.MARINE...
NO HEADLINES ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER NEAR
STORMS AND SPECIAL MARINE WARNINGS HAVE BEEN ISSUED THIS EVENING.
EXPECT PREVAILING SW WINDS AFTER MIDNIGHT WITH HIGH PRESSURE SOUTH
OF THE WATERS AND A FRONTAL BOUNDARY STALLED JUST TO THE NORTH.

RIP CURRENTS: LOW RISK IS EXPECTED ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  71  92 /  60  60  60  50
SSI  73  89  75  86 /  70  50  50  30
JAX  72  91  70  90 /  80  60  60  50
SGJ  73  88  73  87 /  50  50  50  40
GNV  71  90  70  91 /  30  50  50  50
OCF  70  91  70  91 /  10  50  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ARS/MKT/PP
Hazardous weather outlook, Jun 6, 9:34 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1034 PM EDT FRI JUN 6 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-070930-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
1034 PM EDT FRI JUN 6 2014

...SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH PORTIONS OF THE
FORECAST AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH LATE
THIS EVENING AND OVERNIGHT MAINLY OVER LOCATIONS FROM INTERSTATE
10 NORTH. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER NORTH
PORTIONS OF THE FORECAST AREA WITH STRONG WINDS AND HAIL POSSIBLE.
VERY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS. STORM
MOTION WILL BE EAST TO SOUTHEAST AROUND 15 MPH. STORM INTENSITY IS
ANTICIPATED TO WEAKEN AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUEST BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE
OR YOUR EMERGENCY MANAGEMENT OFFICIALS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 6, 8:27 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 PM EDT FRI JUN 6 2014

FLZ023-070200-
BAKER-
927 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER COUNTY
FOR STRONG WINDS VALID UNTIL 1000 PM EDT...

AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF SANDERSON...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SANDERSON AND GLEN SAINT MARY THROUGH 1000 PM EDT. GUSTY WINDS
OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. FREQUENT LIGHTNING AND SMALL HAIL IS ALSO EXPECTED. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3024 8234 3030 8218 3015 8207 3014 8224
      3014 8229
TIME...MOT...LOC 0127Z 327DEG 4KT 3021 8223

SHASHY
Special weather statement, Jun 6, 8:40 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT FRI JUN 6 2014

GAZ134>136-151-070230-
APPLING-BACON-PIERCE-WAYNE-
940 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...
PIERCE...APPLING AND BACON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 1030 PM EDT...

AT 941 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTH OF BAXLEY...MOVING EAST AT 20
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW
LACY...ALMA...BAXLEY...SURRENCY...BRISTOL...SCREVEN AND ODUM THROUGH
1030 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3170 8190 3139 8203 3150 8257 3179 8236
TIME...MOT...LOC 0141Z 288DEG 15KT 3168 8230

PETERSON
Local storm report, Jun 6, 8:57 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
957 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     NNW SANDERSON           30.26N 82.27W
06/06/2014                   BAKER              FL   LAW ENFORCEMENT

            THE LAW ENFORCEMENT REPORTED A TOTAL OF 11 TREES DOWN
            ALONG COUNTY ROAD 229 AND ALSO NEAR KING STREET AND
            COUNTY ROAD 229. THE TIME GIVEN WAS BASED ON RADAR.

&&

PP
Local storm report, Jun 6, 9:06 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 PM EDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     NNW SANDERSON           30.26N 82.27W
06/06/2014                   BAKER              FL   LAW ENFORCEMENT

            THE LAW ENFORCEMENT REPORTED A TOTAL OF 11 TREES DOWN
            ALONG COUNTY ROAD 229 AND ALSO NEAR KING STREET AND
            COUNTY ROAD 229. THE TIME GIVEN WAS BASED ON RADAR.

&&

PP
Special weather statement, Jun 6, 9:25 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 PM EDT FRI JUN 6 2014

GAZ149-150-163-070315-
ATKINSON-CLINCH-WARE-
1025 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...ATKINSON
AND CLINCH COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1115 PM EDT...

AT 1026 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHEAST OF COGDELL...MOVING
SOUTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND DU PONT...COGDELL...HOMERVILLE...ARGYLE AND MANOR
THROUGH 1115 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3113 8297 3125 8270 3102 8235 3101 8236
      3101 8241 3097 8241 3096 8242 3087 8282
      3089 8297
TIME...MOT...LOC 0226Z 313DEG 17KT 3112 8269

PETERSON
Special weather statement, Jun 6, 10:16 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1116 PM EDT FRI JUN 6 2014

GAZ136-150-152>154-164-165-070400-
BRANTLEY-CHARLTON-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-WARE-WAYNE-
1116 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...WARE...
BRANTLEY...CHARLTON...CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL MIDNIGHT EDT...

AT 1115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF BOYS ESTATE TO 11 MILES SOUTHWEST OF BRAGANZA...MOVING
SOUTHEAST AT 15 TO 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND FORT MUDGE...BRAGANZA...THALMANN...EVERETT...
MOUNT PLEASANT...WAYNESVILLE...RAYBON...NAHUNTA...HOBOKEN AND HICKOX
THROUGH MIDNIGHT EDT. FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3110 8157 3113 8156 3113 8157 3111 8160
      3108 8161 3079 8231 3111 8242 3128 8205
      3127 8201 3130 8200 3147 8162 3139 8156
      3134 8144 3130 8141 3130 8138 3121 8129
TIME...MOT...LOC 0315Z 324DEG 17KT 3135 8150 3097 8232

SHASHY

The radar

The Moody AFB radar (KVAX), 39 km away, was scanning. The volume nearest the first event began at 03:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
June 6, 10:16 PM EST
Where
Clinch County, Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.070, -82.650

Trees were blown down in Argyle.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522478.